Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 19, 2016, 2:24 PM MDT for 14 counties in Idaho. It took effect at Jul 20, 2016, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2016, 2:24 PM MDT (20:24 UTC)
- In effect from
- Jul 20, 2016, 1:00 PM MDT
- Expired
- Jul 20, 2016, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Custer County, ID, Franklin County, ID, Idaho County, ID, Lemhi County, ID, Oneida County, ID, Power County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS85 KPIH 192024 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM MDT TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413...422...427...475 AND 476... IDZ475-476-200430- /O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH ARE OCCURRING ACROSS THE CENTRAL IDAHO MOUNTAINS AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A SIMILAR SITUATION WILL OCCUR ON WEDNESDAY, ALTHOUGH FOR A SHORTER PERIOD OF TIME. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-200430- /O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ CARIBOU RANGE/CARIBOU NF- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH, MAINLY ABOVE 5200 FEET ELEVATION, ARE OCCURING AND WILL CONTINUE THROUGH 9 PM TONIGHT. SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY, WITH THE COMBINATION OF WIND AND HUMIDITY OCCURING IN LOCATIONS EAST OF INTERSTATE 15. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-200430- /O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH HAVE OCCURRED IN THE NORTHERN PORTIONS OF THE SAWTOOTH NF, AND WILL CONTINUE THROUGH 9 PM. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY, ALTHOUGH FOR NOT AS LONG A TIME. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-200300- /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 427... * WIND...GUSTS OF 25 TO 30 MPH ANTICIPATED IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ MESSICK
3 follow-up statements
998 WWUS85 KPIH 200300 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 900 PM MDT TUE JUL 19 2016 IDZ475-476-201200- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH ARE EXPECTED TO OCCUR WEDNESDAY AFTERNOON AND EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-201200- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ CARIBOU RANGE/CARIBOU NF- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH... MAINLY ABOVE 5200 FEET ELEVATION... ARE EXPECTED TO OCCUR WEDNESDAY AFTERNOON AND EARLY EVENING WITH THE COMBINATION OF WIND AND HUMIDITY TO OCCUR IN LOCATIONS EAST OF INTERSTATE 15. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-201200- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH HAVE ARE EXPECTED IN THE NORTHERN PORTIONS OF THE SAWTOOTH NF WEDNESDAY... ALTHOUGH FOR NOT AS LONG A TIME. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-200400- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 427... WINDS ARE EXPECTED TO DIE DOWN WITH HUMIDITY RISING ABOVE 20 PERCENT. $$
650 WWUS85 KPIH 201028 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 428 AM MDT WED JUL 20 2016 IDZ475-476-210100- /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 428 AM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... * WIND...GUSTS OF 25 TO 30 MPH ARE EXPECTED TO OCCUR THIS AFTERNOON AND EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-210100- /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ CARIBOU RANGE/CARIBOU NF- 428 AM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... * WIND...GUSTS OF 25 TO 30 MPH... MAINLY ABOVE 5200 FEET ELEVATION EAST OF INTERSTATE 15... ARE EXPECTED TO OCCUR THIS AFTERNOON AND EARLY EVENING . * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-210100- /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 428 AM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... * WIND...GUSTS OF 25 TO 30 MPH HAVE ARE EXPECTED IN THE NORTHERN PORTIONS OF THE SAWTOOTH NF THIS AFTERNOON AND EARLY EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
302 WWUS85 KPIH 210102 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 702 PM MDT WED JUL 20 2016 IDZ475-476-210215- /O.EXP.KPIH.FW.W.0005.000000T0000Z-160721T0100Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 702 PM MDT WED JUL 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 475 AND 476... AT 7 PM MDT, WEATHER OBSERVATIONS INDICATED WINDS HAD DROPPED BELOW 25 MPH THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$ IDZ413-210215- /O.EXP.KPIH.FW.W.0005.000000T0000Z-160721T0100Z/ CARIBOU RANGE/CARIBOU NF- 702 PM MDT WED JUL 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 413... AT 7 PM MDT, WEATHER OBSERVATIONS INDICATED WINDS HAD DROPPED BELOW 25 MPH THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$ IDZ422-210215- /O.EXP.KPIH.FW.W.0005.000000T0000Z-160721T0100Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 702 PM MDT WED JUL 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 422... AT 7 PM MDT, WEATHER OBSERVATIONS INDICATED WINDS HAD DROPPED BELOW 25 MPH THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$ NP/MESSICK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:41 AM MDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 3:41 AM MDT, 10 hours 43 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 341 AM MDT TUE JUL 19 2016 .SHORT TERM...Today through Thursday. Hot...dry and breezy conditions will persist through the period as we remain in Southwest flow ahead of a Upper Level Low off the Pacific coast. A weak/dry short wave pushing through the Southwest flow today will keep winds elevated with wind gusts of 20 to 30 mph across the area. Thursday...weak high pressure ridging builds in over the area bringing even warmer and drier conditions. Winds will slightly decrease on Thursday. Expect temperatures 3 to 6 degrees above normal early in the period becoming 5 to 10 degrees above normal by Thursday. TW .LONG TERM...Friday through next Tuesday. The Upper Level Low/Trough passes North of the area Thursday night into Friday. Expect breezy to moderate winds across the area of 15 to 25 mph with 25 to 35 mph gusts on Friday. Weak high pressure ridging builds in Saturday before a weak/dry trough pushes through on Sunday bring breezy winds again. Models are indicating yet another weak/dry trough on Tuesday. Expect near normal temperatures on Saturday before gradually rising Sunday into Tuesday becoming 3 to 6 degrees above normal. TW && .AVIATION...VFR conditions will continue. Expect gusty afternoon and early evening winds particularly through the Snake Plain and across higher elevation areas. Gusts 25-30 mph are possible. DMH && .FIRE WEATHER...Red flag warning issued Monday evening will remain in effect today for low humidities and gusty winds. Dry conditions will continue for much of the week under the influence of southwest flow aloft. Good diurnal mixing expected to maintain wind gusts 25mph+ this afternoon especially with the aid of passing shortwave. Conditions could be similar on Wednesday. Ridge axis strengthens slightly on Thursday with Pacific low shifting closer to coast. Humidities will remain dry but winds could be less of a threat. However, low opens and shifts east along Canadian border through the day Friday. Breakdown of the ridge and passage of upper trough should lead to resurgence of stronger wind threat and could be next confident critical day. Temps are expected to somewhat Friday and into the weekend in response to this feature. At this time trough passage does appear to be dry with minimal threat for precipitation. DMH && .PIH Watches/Warnings/Advisories... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ413-422-427-475-476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:26 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 10 more | 25 hr |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.